MAUDE Adverse Event Report: PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY

PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY
Catalog Number RED72SDKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of middle cerebral artery (mca) using a penumbra system red 72 reperfusion catheter (red72), a sendit delivery device (sendit), and a guidewire (0.014).During the procedure, while the physician was initially advancing the red72 with sendit to the target location, the physician fractured the sendit mid-shaft.Therefore the red72 containing the fractured sendit was removed.The procedure was completed with a penumbra system max 3 reperfusion catheter (3maxc).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned sendit confirmed the device was fractured.This damage typically occurs if the sendit device is advanced against resistance.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed bends and kinks on the device¿s distal end.This damage is incidental to the reported complaint and the root cause of this damage could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
SENDIT DELIVERY DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17978066
Report Number3005168196-2023-00473
Device Sequence Number3518318
Product Code NRY
UDI-Device Identifier00815948025943
UDI-Public815948025943
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00006945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005